Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Mar 14, 2015, 3:19 PM CDT for 16 counties in Kansas. It took effect at Mar 15, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2015, 3:19 PM CDT (20:19 UTC)
- In effect from
- Mar 15, 2015, 12:00 PM CDT
- Expired
- Mar 15, 2015, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 54 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WWUS83 KTOP 142019 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 319 PM CDT SAT MAR 14 2015 KSZ008>011-020-021-034-151030- /O.UPG.KTOP.FW.A.0001.150315T1700Z-150316T0100Z/ /O.NEW.KTOP.FW.W.0002.150315T1700Z-150316T0100Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-CLOUD-CLAY-OTTAWA- 319 PM CDT SAT MAR 14 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR LOW HUMIDITY...CRITICAL FUELS AND GUSTY SOUTHWEST WINDS IN PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING FOR LOW HUMIDITY...CRITICAL FUELS AND GUSTY SOUTHWEST WINDS...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY AND FIRE WEATHER ZONE 034 OTTAWA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP AROUND NOON AND CONTINUE INTO THE EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * TEMPERATURES...IN THE MID 70S. * IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ012-022>024-035-036-151030- /O.CON.KTOP.FW.A.0001.150315T1700Z-150316T0100Z/ BROWN-RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY- 319 PM CDT SAT MAR 14 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITIES ALONG WITH DRY AND BREEZY CONDITIONS FOR LOCATIONS GENERALLY ALONG AND NORTH OF INTERSTATE 70... * AFFECTED AREA...FIRE WEATHER ZONE 012 BROWN...FIRE WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE...FIRE WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 035 DICKINSON AND FIRE WEATHER ZONE 036 GEARY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP AROUND NOON AND CONTINUE INTO THE EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * TEMPERATURES...IN THE MID 70S. * IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
328 WWUS83 KTOP 150915 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 415 AM CDT SUN MAR 15 2015 KSZ012-022>024-035-036-151715- /O.UPG.KTOP.FW.A.0001.150315T1700Z-150316T0100Z/ /O.NEW.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/ /O.EXA.KTOP.FW.W.0002.150315T1700Z-150316T0100Z/ BROWN-RILEY-POTTAWATOMIE-JACKSON-DICKINSON-GEARY- 415 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOCATIONS ALONG AND NORTH OF A DICKINSON TO JACKSON COUNTY LINE... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR NORTH CENTRAL AND NORTHEAST KANSAS... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITY AND STRONG WINDS IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 012 BROWN...FIRE WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE...FIRE WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 035 DICKINSON AND FIRE WEATHER ZONE 036 GEARY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP AROUND NOON AND CONTINUE INTO THE EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE LOWER 60S. * IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ008>011-020-021-034-151715- /O.NEW.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/ /O.CON.KTOP.FW.W.0002.150315T1700Z-150316T0100Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-CLOUD-CLAY-OTTAWA- 415 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY AND FIRE WEATHER ZONE 034 OTTAWA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP AROUND NOON AND CONTINUE INTO THE EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ026-037>040-054-055-151715- /O.NEW.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/ JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- 415 AM CDT SUN MAR 15 2015 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR PORTIONS OF EAST CENTRAL AND NORTHEAST KANSAS... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FIRE WEATHER WATCH FOR PORTIONS OF EAST CENTRAL AND NORTHEAST KANSAS...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 026 JEFFERSON...FIRE WEATHER ZONE 037 MORRIS...FIRE WEATHER ZONE 038 WABAUNSEE...FIRE WEATHER ZONE 039 SHAWNEE...FIRE WEATHER ZONE 040 DOUGLAS... FIRE WEATHER ZONE 054 LYON AND FIRE WEATHER ZONE 055 OSAGE. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP AROUND NOON AND CONTINUE INTO THE EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * TEMPERATURES...IN THE UPPER 70S. * IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
398 WWUS83 KTOP 151924 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 224 PM CDT SUN MAR 15 2015 KSZ037>039-160330- /O.EXA.KTOP.FW.W.0002.000000T0000Z-150316T0100Z/ /O.CON.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/ MORRIS-WABAUNSEE-SHAWNEE- 224 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SHAWNEE...WABAUNSEE AND MORRIS COUNTIES OF NORTHEAST KANSAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR PORTIONS OF EAST CENTRAL AND NORTHEAST KANSAS... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING FOR SHAWNEE...WABAUNSEE AND MORRIS COUNTIES OF NORTHEAST KANSAS...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 037 MORRIS...FIRE WEATHER ZONE 038 WABAUNSEE AND FIRE WEATHER ZONE 039 SHAWNEE. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * TEMPERATURES...IN THE 70S. * IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ008>012-020>024-034>036-160330- /O.CON.KTOP.FW.W.0002.000000T0000Z-150316T0100Z/ /O.CON.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY- 224 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 012 BROWN...FIRE WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE... FIRE WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 034 OTTAWA... FIRE WEATHER ZONE 035 DICKINSON AND FIRE WEATHER ZONE 036 GEARY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...DRY AND WINDY CONDITIONS THIS AFTERNOON WILL CONTINUE INTO THE EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * TEMPERATURES...IN THE 70S. * IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ026-040-054-055-160330- /O.CON.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/ JEFFERSON-DOUGLAS-LYON-OSAGE- 224 PM CDT SUN MAR 15 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR PORTIONS OF EAST CENTRAL AND NORTHEAST KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 026 JEFFERSON...FIRE WEATHER ZONE 040 DOUGLAS...FIRE WEATHER ZONE 054 LYON AND FIRE WEATHER ZONE 055 OSAGE. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP AROUND NOON AND CONTINUE INTO THE EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * TEMPERATURES...IN THE UPPER 70S. * IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
113 WWUS83 KTOP 160118 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 818 PM CDT SUN MAR 15 2015 KSZ008>012-020>024-034>039-161100- /O.EXP.KTOP.FW.W.0002.000000T0000Z-150316T0100Z/ /O.CON.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE- SHAWNEE- 818 PM CDT SUN MAR 15 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS... ...RED FLAG WARNING HAS EXPIRED FOR SUNDAY... * AFFECTED AREA...FIRE WEATHER ZONE 008 REPUBLIC...FIRE WEATHER ZONE 009 WASHINGTON...FIRE WEATHER ZONE 010 MARSHALL...FIRE WEATHER ZONE 011 NEMAHA...FIRE WEATHER ZONE 012 BROWN...FIRE WEATHER ZONE 020 CLOUD...FIRE WEATHER ZONE 021 CLAY...FIRE WEATHER ZONE 022 RILEY...FIRE WEATHER ZONE 023 POTTAWATOMIE... FIRE WEATHER ZONE 024 JACKSON...FIRE WEATHER ZONE 034 OTTAWA... FIRE WEATHER ZONE 035 DICKINSON...FIRE WEATHER ZONE 036 GEARY... FIRE WEATHER ZONE 037 MORRIS...FIRE WEATHER ZONE 038 WABAUNSEE AND FIRE WEATHER ZONE 039 SHAWNEE. * WINDS...SOUTHWEST 15 TO 23 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES WILL RANGE FROM 10 PERCENT IN NORTH CENTRAL KANSAS TO 20 PERCENT IN EAST CENTRAL KANSAS. * TEMPERATURES...HIGH TEMPERATURES WILL RANGE FROM 81 TO 85. * TIMING...WINDS WILL STRENGTHEN AFTER 9 AM WITH RELATIVE HUMIDITY FALLING BELOW 20 PERCENT AFTER 1 PM. THE LOWEST RH AND STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 3 PM AND 6 PM. * IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ026-040-054-055-161100- /O.CON.KTOP.FW.A.0002.150316T1800Z-150317T0000Z/ JEFFERSON-DOUGLAS-LYON-OSAGE- 818 PM CDT SUN MAR 15 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS...... * AFFECTED AREA...FIRE WEATHER ZONE 026 JEFFERSON...FIRE WEATHER ZONE 040 DOUGLAS...FIRE WEATHER ZONE 054 LYON AND FIRE WEATHER ZONE 055 OSAGE. * WINDS...SOUTHWEST 15 TO 23 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES WILL RANGE FROM 10 PERCENT IN NORTH CENTRAL KANSAS TO 20 PERCENT IN EAST CENTRAL KANSAS. * TEMPERATURES...HIGH TEMPERATURES WILL RANGE FROM 81 TO 85. * TIMING...WINDS WILL STRENGTHEN AFTER 9 AM WITH RELATIVE HUMIDITY FALLING BELOW 20 PERCENT AFTER 1 PM. THE LOWEST RH AND STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 3 PM AND 6 PM. * IMPACTS...FIRES CAN START QUICKLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS UNDER RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Mar 14, 12:42 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 14, 12:42 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 1242 PM CDT Sat Mar 14 2015 ...Update to aviation forecast discussion... .SHORT TERM...(Today and Tonight) Issued at 248 AM CDT SAT MAR 14 2015 Fire weather will again be the main forecast concern today. The decent northern stream shortwave continues to progress over the Great Lakes this morning. The trailing front has made it into SE KS as evident from the gusty winds on the backside. The trough axis from the northern stream wave will interact with the closed low over OK/AR causing it to weaken and become an open wave. In the wake of these mid level systems high pressure is building southward through the plains. This has caused the pressure gradient to support a strong northerly low level jet this morning. Therefore expect the gusty surface winds this morning until the high pressure gets closer to the forecast area, and the gradient weakens causing the winds to decrease. This will be especially important with regards to fire weather conditions when the dew points mix out into the 20s and 30s. Mixing heights are not forecast to be as high as the last few days, but guidance is suggesting somewhere around 850 mb. Drier air at 850 mb advects in from the north later today, which will support the lower surface dew points. Went with dew points similar to the RAP, which has been handling the lower values fairly well. Temperatures will not be as high today only reaching the mid to upper 60s. These temperatures and dew points will yield minimum RH values again in the 20 to 25 percent range this afternoon. Although by then the northerly winds will have weakened, but remain around 5 to 15 mph with gusts up to 20 mph. The gusty winds are expected to linger the longest for areas along and south of interstate 35. The fire danger will be very high across the entire area this afternoon and evening. .LONG TERM...(Sunday through Friday) Issued at 248 AM CDT SAT MAR 14 2015 Sunday brings a return to southwesterly winds as the lee trof redevelops. Warm temperatures back in the 70s and dewpoints in the upper 20s to near 30 will drop RH values below 20% for most areas. Locations along and north of the interstate are forecast for winds of 20mph or greater and gusts 25mph or greater, and therefore a fire weather watch has been issued for this area on Sunday. With a well mixed boundary layer will have low temperatures only falling into the 40s for Sunday night. Monday shaping up to be the warmest day of the week as thermal ridge ahead of the next front bisects the area by mid afternoon, with many areas likely in the upper 70s near 80. System to the south sends slight increase in moisture and dewpoints rise slightly, and winds are not as strong so anticipate at this time that winds for red flag criteria are not likely to be met. Next cold front moves quickly into the area Monday evening into Tuesday morning and will bring gusty north to northeast winds along with it as it does so. Lows in this well mixed air mass are in the 30s north with 40s in the southern zones. Highs for Tuesday more near normal with middle 50s forecast. Surface high pressure from the north and an upper low lifting north out of the southern plains compete to get rain chances over the state, and at this time could see some showers in the late Wednesday through Thursday period but chances are not high as better moisture moves off to the east. Kept lower end chances through this period. Temperatures also continue in the 50s, potentially higher at times if the sun can come out. && .AVIATION...(For the 18Z TAFs through 18Z Sunday Afternoon) Issued at 1237 PM CDT SAT MAR 14 2015 Vfr conditions will persist through the forecast period with clear skies. North to northeast winds around 10 kts with some gusts of 15-20 kts will slowly decrease through 00Z/15 before going light and variable. Sfc winds will then veer around to the south/southwest aft 14z/15 and increase to near 10 kts with gusts approaching 20 kts thru 18z/15. && .TOP WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH from Sunday afternoon through Sunday evening FOR KSZ008>012-020>024-034>036. && SHORT TERM...Sanders LONG TERM...67 AVIATION...63
Hazardous weather outlook, Mar 14, 4:10 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 410 AM CDT SAT MAR 14 2015 KSZ008>012-020>024-026-040-056-058-059-150915- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-DOUGLAS-FRANKLIN-COFFEY-ANDERSON- 410 AM CDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE AREA ON SATURDAY...SUNDAY AND MONDAY DUE TO DRY AND WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. KSZ034>039-054-055-150915- OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-LYON-OSAGE- 410 AM CDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. VERY HIGH FIRE DANGER IS EXPECTED TODAY GENERALLY ALONG THE I-35 CORRDIOR AND EASTWARD...AND NORTH TO ALONG INTERSTATE 70. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE AREA ON SATURDAY...SUNDAY AND MONDAY DUE TO DRY AND WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:53 AM CDT | Fire Weather Watch | TOP | Brown, Clay, Cloud, Dickinson, Geary, Jackson and 7 more | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.